Alert archive / Michigan / Lakeshore Flood Statements in 2009
Lakeshore Flood Statement 3, NWS Marquette, MI
NWS Marquette, MI issued this lakeshore flood statement at Jul 11, 2009, 5:49 AM EDT for Alger County, Marquette County, Michigan. It took effect at Jul 11, 2009, 9:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 5:49 AM EDT (09:49 UTC)
- In effect from
- Jul 11, 2009, 9:00 AM EDT
- Expired
- Jul 11, 2009, 10:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 10, 7:35 PM EDT, 10 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 7:35 PM EDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 735 PM EDT FRI JUL 10 2009 .SHORT TERM (TONIGHT AND SATURDAY)... SHOWERS HAVE FOUND IT DIFFICULT TO OVERCOME THE DRY AIR ACROSS UPPER MICHIGAN SO FAR THIS AFTERNOON...BUT THE CHANCE STILL REMAINS OVER MAINLY EASTERN UPPER MICHIGAN LATE THIS AFTERNOON AND EARLY THIS EVENING IN ADVANCE OF THE COLD FRONT. FREEZING LEVEL THIS AFTERNOON IS JUST ABOVE 13KFT OVER THE MOST FAVORABLE AREA. THUNDERSTORMS HAVE BEEN ABLE TO FLARE UP NORTH AND EAST OF LAKE SUPERIOR...WITH VERY LITTLE ACTIVITY IN OUR AREA SINCE 12Z THIS MORNING. THE INITIAL SURFACE TROUGH IS CENTERED ACROSS UPPER MICHIGAN...WITH THE ACTUAL COLD FRONT STUCK ACROSS WESTERN LAKE SUPERIOR. IN BETWEEN THESE 2 FEATURES WE HAVE HAD A CLEAR SKY AND TEMPERATURES HAVE BEEN ABLE TO RISE INTO THE LOWER TO MID 80S. ALSO...DEWPOINTS HAVE BEEN ABLE TO MIX INTO THE MID TO UPPER 40S...RESULTING IN RH VALUES OF 25 TO 30 PERCENT FROM BARAGA TO WAKEFIELD. WE BEGAN TO SEE OUR FIRST SIGNS OF CONVECTION ONCE AGAIN SHORTLY AFTER 19Z JUST OFF MENOMINEE COUNTY IN LAKE MICHIGAN/BAY OF GREEN BAY. ANY FURTHER DEVELOPMENT SHOULD REMAIN EAST OF A LINE FROM BIG BAY TO IRON RIVER THIS AFTERNOON AND EARLY EVENING...WITH THE BEST CHANCE REMAINING OVER OUR EASTERN MOST TIER OF COUNTIES AND EAST. THE 300MB JET OVER NORTHERN MINNESOTA WILL CONTINUE TO WORK INTO WESTERN UPPER MICHIGAN PRIOR TO 00Z...AND TO CENTRAL UPPER MICHIGAN AROUND 03Z. THIS...ALONG WITH AVAILABLE SFC MOISTURE AS DEW POINTS REMAIN IN THE MID 60S CENTRAL AND EAST...AND ASSISTANCE AT 500MB WILL KEEP THE POTENTIAL OF THUNDERSTORM ACTIVITY IN THE FORECAST UNTIL THROUGH THE EVENING EAST UNTIL THE PASSAGE OF THE COLD FRONT. BEHIND THIS FRONT...PLENTY OF DRY AIR EXISTS. WILL SLOWLY TAPER LAKE SUPERIOR FOG WEST TO EAST THIS EVENING. DEW POINTS ACROSS NORTHERN MINNESOTA RANGE FROM THE LOWER 50S TO THE UPPER 40S. THERE WERE A FEW DISCREPANCIES REGARDING OVERNIGHT TEMPERATURES ACROSS EASTERN UPPER MICHIGAN WITH THE NAM/ADJMET GOING ABOVE THE 55F FORECAST BY THE MAJORITY. KEPT SIMILAR TO OUR ONGOING FORECAST...COOLEST WEST WITH FEWER CLOUDS ANTICIPATED. AS FOR SATURDAY...HAVE ISSUED A WILDFIRE POTENTIAL STATEMENT/RFD REGARDING ONGOING DRY CONDITIONS...WITH DRY AIR MIXING DOWN AND RH VALUES FALLING TO NEAR 20 PERCENT...AND WINDS POSSIBLY GUSTING TO 25MPH DURING THE AFTERNOON HOURS. EVEN THOUGH TEMPERATURES WILL REMAIN COOLER THAN TODAY...IN THE 70S...PERSISTENT DROUGHT CONDITIONS WITH LITTLE RELIEF OF LATE WILL ALLOW FOR AN ELEVATED RISK OF WILDFIRES SATURDAY. CONDITIONS MAY LINGER INTO SUNDAY AS WELL...EVEN WITH LIGHTER WINDS AND SLIGHTLY HIGHER RH EXPECTED. .LONG TERM (SAT NIGHT THRU FRI)... CHILLY NIGHT EXPECTED SAT NIGHT UNDER LIGHT WINDS/DRY AIRMASS (PRECIPITABLE WATER AROUND 50PCT OF NORMAL). FAVORED THE LOW END OF AVBL GUIDANCE. DID NOT GO BLO GUIDANCE JUST YET AS THERE MAY BE AN INCREASE IN CLOUDS OVERNIGHT AHEAD OF APPROACHING DISTURBANCE. OVERALL...LOW/MID 40S SHOULD BE COMMON FOR MINS IN THE INTERIOR. IF ITS CLEAR ALL NIGHT...WILL PROBABLY SEE SOME UPPER 30S IN THE USUAL COLD SPOTS. MODELS HAVE BEEN INDICATING A SHORTWAVE TRACKING SE IN THE NW FLOW SUN. THE GFS/NAM HAVE BACKED OFF ON THEIR AGGRESSIVE SOLUTION OF STREAKING PCPN ACROSS MOST OF THE FCST AREA SUN. BOTH NOW SHOW LITTLE/NO PCPN OVER UPPER MI WITH LOW-MID LEVEL FRONTOGENESIS PASSING S OF HERE. IN ADDITION...FCST AREA IS LOCATED UNDER OR CLOSE TO THE UNFAVORABLE LEFT ENTRANCE REGION OF 110KT 300MB JET. THIS DRY FCST IS INLINE WITH THE ECWMF/GLOBAL GEM. HESITANT TO REMOVE POPS AS ANY SUBTLE SHORTWAVE IN SUMMERTIME NW FLOW TYPICALLY PRODUCES SOME CONVECTION. HOWEVER...IN THIS CASE...IT APPEARS AIRMASS WILL BE TOO DRY AT THE LOW-LEVELS FOR PCPN TO BE MUCH OF A CONCERN...ESPECIALLY WITH LITTLE/NO FORCING. HAVE THUS DROPPED SLIGHT CHC POPS OVER THE SW PORTION OF THE FCST AREA SUN. MON THRU FRI...AS WAS THE CASE YESTERDAY...LATEST MEDIUM RANGE GUIDANCE FROM THE ECMWF/GFS/UKMET/GLOBAL GEM AGAIN SUGGESTS NOT MUCH CHANGE IS REQUIRED TO THE INHERITED FCST DURING THIS PERIOD. TROF AMPLIFYING OVER SE CANADA OVER THE WEEKEND IS STILL EXPECTED TO WEAKEN GRADUALLY/LIFT NE EARLY NEXT WEEK. THIS IN TURN ALLOWS A SHORTWAVE TROF OVER THE PACIFIC NW TO TRACK E ACROSS THE NRN CONUS...REACHING THE UPPER LAKES DURING THE MIDDLE OF THE WEEK. THIS WILL BE THE MAIN FEATURE TO PROVIDE PCPN CHANCES NEXT WEEK. WHILE THERE IS SOME DISAGREEMENT ON TIMING/STRENGTH OF SHORTWAVE AS WOULD BE EXPECTED...LATEST GUIDANCE STRONGLY SUGGESTS MAINTAINING INHERITED FCST BASICALLY AS IS. IF ANYTHING...THERE IS A SLIGHT TREND TO DELAY POPS MORE TO TUE NIGHT/WED...AND IF MODELS CONTINUE TO SHOW A STRONG SIGNAL FOR PCPN...POPS WILL NEED TO BE BUMPED UP TO LIKELY IN LATER FCSTS. PRIOR TO THEN...EXPECT A DRY DAY MON WITH SFC HIGH PRES RIDGE OVER THE UPPER LAKES. APPROACHING SHORTWAVE/WAA PATTERN SUPPORTS CHC POPS SPREADING W TO E ACROSS THE FCST AREA LATE TUE AND CONTINUING THRU WED WHEN SFC LOW PRES AND/OR COLD FRONT TRACKS ACROSS UPPER MI. WILL SHOOT FOR A DRY DAY THU IN THE WAKE OF SYSTEM WITH DRY WEATHER CONTINUING INTO THE NEW DAY 7 (FRI). OVERALL...TEMPS MON-FRI SHOULD AVERAGE A BIT BLO NORMAL. THU SHOULD BE THE COOLEST DAY WITH PROBABLY A CHILLY N TO NW WIND ACROSS LAKE SUPERIOR BEHIND SYSTEM. && .AVIATION (FOR THE 00Z TAF ISSUANCE)... BUSY WITH SEVERE WEATHER. && .MARINE (FOR THE 4 PM LAKE SUPERIOR ISSUANCE)... LOW PRESSURE OVER FAR NORTHEASTERN MANITOBA WILL SLIDE OVER HUDSON BAY OVERNIGHT...AND CONTINUE TO DRAG A TROUGH ACROSS LAKE SUPERIOR TONIGHT. SW WINDS TO 25 KT AHEAD OF THE TROUGH WILL VEER WRLY AND DIMINISH TO 10 TO 20 KT OVERNIGHT. AS HIGH PRESSURE BUILDS TOWARD THE REGION LATE SATURDAY THE GRADIENT WILL TIGHTEN ENOUGH SO THAT WSW WINDS WILL AGAIN INCREASE TO 15 TO 25 KT OVER THE CNTRL PORTION OF THE LAKE. WINDS WILL THEN REMAIN AOB 20 KT FROM SUNDAY INTO MONDAY AS A RIDGE BUILD INTO THE REGION. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KF LONG TERM...ROLFSON AVIATION...SK/07 MARINE...JLB/KF
Hazardous weather outlook, Jul 10, 4:30 PM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT FRI JUL 10 2009 MIZ004>007-010>014-084-085-111200- BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. IN ADDITION TO FREQUENT LIGHTNING AND HEAVY DOWNPOURS...THE STRONGEST THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS AN INCREASED RISK OF WILDFIRES SATURDAY...MAINLY OVER THE WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR FURTHER DETAILS. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHWEST UPPER MICHIGAN TUESDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO PROVIDE ANY REPORTS OF SEVERE WEATHER THIS EVENING. MIZ001>003-009-111200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC- 430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A INCREASED RISK OF WILDFIRES SATURDAY. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT FOR FURTHER DETAILS. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHWEST UPPER MICHIGAN TUESDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ248>251-265>267-111200- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 430 PM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR AND CENTRAL LAKE SUPERIOR. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING EAST OF STANNARD ROCK TO MUNISING. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS MAY PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>247-263-264-111200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR TUESDAY AFTERNOON AND THEN ACROSS ALL OF LAKE SUPERIOR TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-111200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 430 PM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. THE STRONGER STORMS MAY PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:23 AM EDT | Small Craft Advisory | MQT | 20 hr |
Nearby
Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.